My son, age 21, has always been trim…even after three years on and off various Rx’s. In the past few months, he has been on Seroquel, and has overnight gone from a size large (due to his height–6’3") to an XXL. His father and I are very concerned about his rapid and seemingly uncontrollable weight gain, and I am hoping someone in this community can advise me if there is an Rx that will allow him to maintain a stable weight. I am concerned not only about the weight itself but about all the accompanying fallout–high cholesterol, etc., etc. Thank you for your help.
My son is on Abilify , gained weight at first but not terribly and then lost all his weight . I think you should discuss this concern with his doctor or see a nutritionist to help him with a diet plan .
Thanks, Linda. Will do.
If your son himself is concerned abt his weight gain, it may be a good idea to get him a membership to a gym or in group exercises. This could also help to get him out of the house and relate to the world.
I managed to lose weight even on a well known weight gaining medication Olanzepine. I ate only 1400 calories a day and cut my weight from 195 to 170. I do think the Seroquel is making your son gain too much weight. Given his height, he can definitely eat more calories than me. You can also look into switching medication. Granted, a XXL for a six foot three man isn’t that bad. Losing weight is all about calories in vs calories out. I agree a dietician can definitely help with a diet and exercise plan.
Hello @Deborah - Hope this finds you well. My son was also on the same AP as that was added to a second one called resperadol. (Notes positive symptoms leveled out. Negative symptoms some low motivation and energy.) He also is tall, began treatment at 21 and has experienced significant weight gain. His gradual stability allowed him to cut back on both APs and his eating is significantly less. He joined a gym and then covid hit. My input here is his mental wellness is paramount. Let’s hope they come up with a better medication and or treatment. Take care.